3 doctors weighed in:
Could heart flutter be a side effect of pain medication such as morphine?
3 doctors weighed in

Dr. Andrew Freeman
Internal Medicine - Cardiology
1 doctor agrees
In brief: Unlikely
Pain itself can cause elevated heart rate and palpitations, but opiated don't typically cause fluttering or palpitations.
I would check further with your doctor to ensure there's not some other issue here.

In brief: Unlikely
Pain itself can cause elevated heart rate and palpitations, but opiated don't typically cause fluttering or palpitations.
I would check further with your doctor to ensure there's not some other issue here.
Dr. Andrew Freeman
Dr. Andrew Freeman
Thank
Dr. Romanth Waghmarae
Pain Management
In brief: Heart flutter
Not usually - however opioids can cause heart rhythm issues in a very small number of patients.
Your description of flutter should not be confused with the medical (a doctors) understanding which is life threatening. I think you mean palpitation.

In brief: Heart flutter
Not usually - however opioids can cause heart rhythm issues in a very small number of patients.
Your description of flutter should not be confused with the medical (a doctors) understanding which is life threatening. I think you mean palpitation.
Dr. Romanth Waghmarae
Dr. Romanth Waghmarae
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors